Weird things

View previous topic View next topic Go down

Weird things

Post  HeelerLady on Thu Jun 17, 2010 8:19 am

In the last week or so I've noticed that old injuries are quite painful (I've sprained both knees and an ankle - had surgery on a knee and the ankle). The side I had knee surgery on has pain running up and down the back of that leg. The other side just seem to be achy.

The only thing I've done differently is started herbs, vitamins and magnesium and changed my triptan to Maxalt. Just wondering if this could be a side-effect of the stuff I've started? I'm taking 150mg of butterbur, feverfew (1 capsule - don't remember the dosage), 400 mg of B2, 300mg of CoQ10 and 400mg of Magnesium. I am taking more of the triptans though, I've taken 7 in the last 2 weeks whereas the neuro had a fit if I took more than 1.

I'm not sure I need to see my doctor or if this is something that will pass. It's not horrible pain but the joints are very sensitive and being on my feet for long periods of time just aggravates it.

On an unrelated note: I got a survey regarding my last appointment at the headache clinic. Twisted Evil I posted how that went and I kind of let them have it and put in the comments exactly what I thought since it is more anonymous. I know we discussed having doctor evaluations in another thread (which I can't find) and thought we'd never get the opportunity to rate them. He he he...I think this feeling is a bit wrong but it felt really good to get it off my chest.
avatar
HeelerLady

Posts : 1122
Join date : 2010-02-04
Age : 36
Location : Wisconsin

Back to top Go down

Re: Weird things

Post  mxgo on Thu Jun 17, 2010 9:31 am

HeelerLady said:
The only thing I've done differently is started herbs, vitamins and magnesium and changed my triptan to Maxalt. Just wondering if this could be a side-effect of the stuff I've started? I'm taking 150mg of butterbur, feverfew (1 capsule - don't remember the dosage), 400 mg of B2, 300mg of CoQ10 and 400mg of Magnesium.

Except for the feverfew, I've been taking the same supplements, but in different doses. I have also experienced the aches and pains on a knee I broke about three years ago and the good knee. I've also been bothered by lower back pain, a lot more than normal. My other meds are for high blood pressure, simvastatin, and lamotrigine for the headaches. I just thought, it is old age.

Thanks for bring up the subject, it does make me think.

Martin
avatar
mxgo

Posts : 370
Join date : 2009-12-04
Location : CA USA

Back to top Go down

Re: Weird things

Post  tecky on Thu Jun 17, 2010 12:17 pm

It's funny you mention this, Becky. I've been really achey in my arms, wrists, legs and ankles too (in addition to the normal upper back, shoulders and neck). I thought it was due to the gabapentin I started about 7 weeks ago. My MIL thought it might be due to the weather we've had--it's been more humid and rainy than we're used to. It almost feels like bone pain.

I take a load of vitamins and supplements too (calcium, vitamin D, magnesium, B complex, multi, omega-3's).

None of the abortives and/or pain relievers seem to help.

I've got a call in to my local GP and waiting for her answer. flower
avatar
tecky

Posts : 825
Join date : 2009-12-03
Age : 56
Location : Montana, USA

Back to top Go down

Re: Weird things

Post  HeelerLady on Thu Jun 17, 2010 12:23 pm

Well glad I'm not the only one with this. I thought it was a bit odd but couldn't think of anything I'd done to myself to explain it.

Let me know what you find out - if they can connect it to something. That would be great if I could eliminate whatever was causing my problems.. Smile
avatar
HeelerLady

Posts : 1122
Join date : 2010-02-04
Age : 36
Location : Wisconsin

Back to top Go down

Re: Weird things

Post  estre004 on Thu Jun 17, 2010 12:34 pm

I got horrible migraines from feverfew. Go figure.

estre004

Posts : 932
Join date : 2009-12-14

Back to top Go down

Re: Weird things

Post  mxgo on Thu Jun 17, 2010 12:38 pm

Martin again, I forgot to add Vitamin D to my list.
avatar
mxgo

Posts : 370
Join date : 2009-12-04
Location : CA USA

Back to top Go down

Re: Weird things

Post  milo on Thu Jun 17, 2010 3:28 pm

Odd, I have a similar problem, BUT only when I forget to take my supplements several times in a row, or twice in a few days.

I feel way more aches if I miss doses.
avatar
milo

Posts : 696
Join date : 2009-12-07

Back to top Go down

Re: Weird things

Post  HeelerLady on Sun Jun 20, 2010 5:43 pm

I was perusing through Teri Roberts website and noticed that in her personal regimen, she adds calcium and vitamin D to her list saying that if you take extra magnesium, you need to take extra calcium to balance it out.

Could this be part of our problem? I don't know what happens when you take things out of balance.

Although a side note - I've dropped everything but the butterbur and still having symptoms. So this might be a moot point, at least for me...
avatar
HeelerLady

Posts : 1122
Join date : 2010-02-04
Age : 36
Location : Wisconsin

Back to top Go down

Re: Weird things

Post  mxgo on Sun Jun 20, 2010 7:52 pm

How about muscle and joint pain due to 'statins?
avatar
mxgo

Posts : 370
Join date : 2009-12-04
Location : CA USA

Back to top Go down

Re: Weird things

Post  HeelerLady on Sun Jun 20, 2010 8:00 pm

Anything's possible... I'm not on a statin so I can't speak to that.
avatar
HeelerLady

Posts : 1122
Join date : 2010-02-04
Age : 36
Location : Wisconsin

Back to top Go down

Re: Weird things

Post  tecky on Sun Jun 20, 2010 9:46 pm

HeelerLady wrote:I was perusing through Teri Roberts website and noticed that in her personal regimen, she adds calcium and vitamin D to her list saying that if you take extra magnesium, you need to take extra calcium to balance it out.

Could this be part of our problem? I don't know what happens when you take things out of balance.

Although a side note - I've dropped everything but the butterbur and still having symptoms. So this might be a moot point, at least for me...

I currently take calcium (3600 mg/day in 3 doses) and vitamin D (5000 mg/day in three doses, as well as magnesium (500 mg/day in 2 doses). These dosages were suggested by three different doctors (endocrinologist, psychologist and a neurologist). I was diagnosed with osteopenia when I had a parathyroid tumer removed in 2003, so it's important for me to try to slow the progression of bone loss or hopefully try to build it back up. For those who aren't familiar with parathyroid tumors, when they go haywire, the body eliminates calcium via the kidneys which can then form into kidney stones.

So, when I have what feels like bone pain, I get a little worried that another parathyroid tumor may be growing.

I hope this information can be of some help to someone else. flower
avatar
tecky

Posts : 825
Join date : 2009-12-03
Age : 56
Location : Montana, USA

Back to top Go down

Re: Weird things

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum